One has to hesitate adding anything to that pharmacopeia of yours. You really have all the angina basis covered with a beta-blocker, diuretic, calcium channel blocker, and nitrate...there isn't anything else.
IF I were in your heavy boots, I might consider a trial wiht 40 mg./day nadolol as a replacement for the atenolol. It is a more potent beta-blocker.
I think it's beta-blockade that you must concentrate on. It might fight the albuterol though becasue it is non-selective...but I'd try anyway.
When you say "constant angina," do you mean even sitting quietly in front of the tube?
God I hope they get that offending artery once and for all this time...maybe the pravachol will help keep it open?
I've never heard of Nadolol. I will tell the Doc about it and see if it is available to me.
I feel like here we go again with the return of the angina and shortness of breath. If I do anything on my feet or even do anything strenuous sitting down. It also starts when I ride in the car (can't drive anymore); or if I have to deal with anything stressful. It lasts from anywhere from 20 minutes to a few hours. At rest it eases off most of the time, but sometimes it lasts all day. It also wakes me up some mornings at about 4 or 5 and I have to set up for awhile.
I just wanted to hear how other people deal with their Angina that might be different than mine. I presumed it is a common problem.
Still waiting for my Doc to get back in town. I will see what she thinks about corgard. I looked it up and it looks like it would do the same thing as my plendil, and work on my migraines too.
At present, I'm slowly reducing my nitro patch and increasing the Isordil. Wow, a lot of strange headache.
Do people prefer Isordil over the nitro patches? I know anything is better than that stuff under the tongue.... I only like to use subliminal when I canít shake the extreme angina, and then only until I receive some new treatment solution.
Here's another thing to consider, the combination of plavix and aspirin can lead to bleeding. If you are slightly anemic that can cause the chest pain you're having.Ask your doctor to have labs drawn to check electrolyte levels and for anemia. Your doctor should request a cbc and electrolyte panel.
Alot of studies are questioning the plavix and aspirin combination. Many are stating that aspirin alone is enough.
Yes, the plavix and aspirin does cause me to bleed, especially under my skin (sometimes quit a bit), but it helps ease some of the angina by getting blood to the smaller more than moderately blocked blood vessels, (Although at times I wonder about the danger of mini-strokes). Plus, another reason is I had another stent placement in April 06 and I have to be on the combo for a minimum of a year, although they have told me many times that I would have to be on it the rest of my life....
As for your other recommendation, you remind me of my cardio N/P. And yes, I am forever having my blood tested and on occasion, both my P/C Doc and my Cardio N/P have ordered electrolyte panel and test my blood for anemia (especially after a heart procedure). Except for borderline magnesium levels, that I am correcting, they said that I was within adequate levels. I eat healthy and have ever since 1985. Right now I am taking too too much medicine, but which one do I give up taking to reduce side effects? Sometimes the benefit out weighs the side effects. I am curious as t how other people with constant angina cope. Maybe their regimen might work better than mine, cause mine is the pitsÖ.
I have several old threads in Ďheart disordersí all about the mess Iím in. You should still be able to find them if you like. They are all too long and I just didn't want to post the info again.
I'm with Mari on the cautions about an everlasting prescription for Plavix. It is just TOO dangerous and for every bleed that you see under the skin, I guarantee there's one or more you never see and these internal bleeds are exceedingly dangerous.
Plavix + aspirin for 2 months after a stent is my upper limit and I think a wise one.
No, the Corgard would replace the atenolol...both are beta-blockers.
Yep, nitrate headaches can be REALLY annoying. I guess the slowest release is least likely to cause them. Mine always hit at the back of my head and move up and over ! I take nitrates (under the tongue) very rarely for this reason.
Thank you for your reply. I appreciate the ideas and feel they are worth make inquiries to my Cardio Doc. She’s at wits end too trying to think of anything that might help me.
I was told that the bleeds were harmless and superficial. They said the plavix was increasing the blood flow to the small arteries around my heart, thus reducing my shortness of breath. My surgeon said I have a lot of restriction and scar tissue around my heart pressing on the arteries. Between that and extreme cholesterol levels the small arteries wanting to block all the time and that is causing part of my heart problems.
The plavix was making everything flow better. I'm not sure I am able to stop. I stopped it once when my year of treatment after stenting was up and it only took a few weeks befor I was in total agony, not being able to breathe well. They suggested starting the plavix again, and the shortness of breath eased off quit a bit.
Gotcha covered on the Corgard replacing the atenolol. Sorry, wasn’t paying attention. Plendil is the calcium channel blocker I take.
Nitrates, nitrates, nitrates. We always have to choose… either the chest pain or the head pain. I know one thing…. this new dose of Isordil I am taking might be helping my angina a wee bit more than the patches were, but Wow the nitro headache feels like a blood vessel is ready to explode in my head every time I take the Isordil. I think I am going back to the .8 patch and skip the Isordil. It might not work as well, but the headache is not as stabbing and don’t last as long. After reducing my patch and taking Isordil this week, I’ve decided to stop complaining about using the nitrate under the tongue.